Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 29, NWS Tampa Bay, FL

April 14, 20086 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 14, 2008, 2:33 PM EDT for 6 counties in Florida. It took effect at Apr 15, 2008, 4:54 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:33 PM EDT (18:33 UTC)
In effect from
Apr 15, 2008, 4:54 AM EDT
Expired
Apr 15, 2008, 7:00 PM EDT
In force
14 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 141833
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
233 PM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TODAY...
...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TUESDAY...

.DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN LOW
RELATIVE HUMIDITIES AWAY FROM THE COAST TODAY AND THEN ALL LOCATION
TOMORROW AFTERNOON. THE DRY AIR WILL REMAIN WITH US FOR THE NEXT FEW
DAYS.

FLZ043-052-056-057-061-062-065-142300-
/O.UPG.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/
/O.NEW.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
/O.CON.KTBW.FW.W.0028.000000T0000Z-080414T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
233 PM EDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP TO BETWEEN 30 AND 35 PERCENT THIS
AFTERNOON WHILE WINDS INCREASE TO 15 TO 20 MPH. THIS WILL CREATE
RED FLAG CONDITIONS...MAINLY WELL INLAND FROM THE COAST. DRY AIR
WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND RED FLAG
CONDITIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND POSSIBLY FOR
THE NEXT FEW DAYS AFTER THAT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-048-049-051-055-060-142300-
/O.UPG.KTBW.FW.A.0027.080415T1600Z-080415T2300Z/
/O.NEW.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
233 PM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 35 PERCENT THIS
AFTERNOON DUE TO INCREASED CLOUD COVER AND COOLER TEMPERATURES.
RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE
HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT
WINDS OF 15 TO 20 MPH. RED FLAG CONDITIONS ARE POSSIBLE AGAIN FOR
THE NEXT FEW DAYS AFTER THAT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
4 follow-up statements
000 
WWUS82 KTBW 142310
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
710 PM EDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TUESDAY...

.DRY AIR HAS MOVED INTO THE REGION AND WILL RESULT IN ALL
LOCATIONS REACHING RED FLAG CONDITIONS TUESDAY AFTERNOON. THE DRY AIR
WILL REMAIN WITH US FOR THE NEXT FEW DAYS.

FLZ043-052-056-057-061-062-065-151130-
/O.EXP.KTBW.FW.W.0028.000000T0000Z-080414T2300Z/
/O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE-
710 PM EDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT TUESDAY. 

DRY AIR WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND
RED FLAG CONDITIONS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND
POSSIBLY FOR THE NEXT FEW DAYS AFTER THAT

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

FLZ039-042-048-049-051-055-060-151130-
/O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
LEVY-CITRUS-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-SARASOTA-
710 PM EDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
TUESDAY. 

RELATIVE HUMIDITIES WILL BE LOWER ON TUESDAY...WITH 4 OR MORE
HOURS OF CRITICAL RELATIVE HUMIDITIES POSSIBLE ALONG WITH 20 FOOT
WINDS OF 15 TO 20 MPH. RED FLAG CONDITIONS ARE POSSIBLE AGAIN FOR
THE NEXT FEW DAYS AFTER THAT.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$
000 
WWUS82 KTBW 150854
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
454 AM EDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FOR CRITICAL RELATIVE HUMIDITIES
ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE TODAY...
...FIRE WEATHER WATCH IN EFFECT FOR LONG DURATIONS OF CRITICAL
RELATIVE HUMIDITIES ALONG WITH 20 FOOT WINDS OF 15 MPH OR MORE
ON WEDNESDAY...

.DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA
TODAY. THIS...COMBINED WITH WINDS OF 20 TO 25 MPH WITH GUSTS TO
NEAR 35 MPH WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS
AFTERNOON. 

FLZ050-161130-
/O.NEW.KTBW.FW.A.0028.080416T1600Z-080416T2300Z/
/O.EXA.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
PINELLAS-
454 AM EDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED.
THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

VERY DRY SURFACE AIR HAS MOVED INTO PINELLAS COUNTY THIS MORNING
AND WILL CONTINUE THROUGH THE DAY. RELATIVE HUMIDITIES WILL DROP
TO AROUND 35 PERCENT BY NOON TODAY...THEN REMAIN BELOW 35 PERCENT
FOR SEVERAL HOURS THIS AFTERNOON. IN ADDITION...20 FOOT WINDS WILL
INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS...CREATING FAVORABLE
CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

FLZ039-042-043-048-049-051-052-055>057-060>062-065-161130-
/O.NEW.KTBW.FW.A.0028.080416T1600Z-080416T2300Z/
/O.CON.KTBW.FW.W.0029.080415T1600Z-080415T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-
HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
454 AM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS
IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. 

VERY DRY SURFACE AIR CONTINUES TO MOVE SOUTH DOWN THE PENINSULA
THIS MORNING. DEW POINTS HAVE FALLEN INTO THE 30S FROM THE NATURE
COAST SOUTHWARD TO FORT MYERS. RELATIVE HUMIDITIES WILL DROP TO
AROUND 35 PERCENT BY NOON TODAY...THEN REMAIN BELOW 35 PERCENT FOR
SEVERAL HOURS THIS AFTERNOON. IN ADDITION...20 FOOT WINDS WILL
INCREASE TO 20 TO 25 MPH WITH HIGHER GUSTS...CREATING FAVORABLE
CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THE NEXT FEW DAYS...AND
RED FLAG CONDITIONS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 151802
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
202 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 
MPH OR GREATER WINDS...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15 
MPH OR GREATER WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL 
HUMIDITIES...

.DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA THIS
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA.

FLZ039-042-043-048>052-055>057-060>062-065-152300-
/O.UPG.KTBW.FW.A.0028.080416T1600Z-080416T2300Z/
/O.NEW.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/
/O.NEW.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
/O.CON.KTBW.FW.W.0029.000000T0000Z-080415T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
202 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM
EDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. THE FIRE WEATHER WATCH FOR WEDNESDAY IS NO
LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING.

VERY DRY SURFACE AIR CONTINUES TO MOVE SOUTH DOWN THE PENINSULA
THIS AFTERNOON. RELATIVE HUMIDITIES HAVE DROPPED TO 30 TO 35
PERCENT ACROSS MUCH OF THE AREA WHERE CLOUDS HAVE CLEARED OUT AND
WILL REMAIN BELOW 35 PERCENT FOR SEVERAL HOURS THIS AFTERNOON.
WEDNESDAY AFTERNOON HUMIDITIES WILL AGAIN FALL BELOW 35 PERCENT
FOR 4 TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED
IN THE MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15
MPH WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE
FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH 4
TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE. 

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$
000 
WWUS82 KTBW 152250
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
650 PM EDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY
FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL HUMIDITIES AND 15
MPH OR GREATER WINDS... 
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR ALL COUNTIES FOR LONG DURATIONS OF CRITICAL
HUMIDITIES...

.DRY AIR WILL CONTINUE TO FILTER SOUTHWARD DOWN THE PENINSULA
AS HIGH PRESSURE BUILDS INTO THE AREA. THE DRY AIR IS EXPECTED TO
REMAIN OVER THE STATE THROUGH AT LEAST THURSDAY.

FLZ039-042-043-048>052-055>057-060>062-065-161100-
/O.EXP.KTBW.FW.W.0029.000000T0000Z-080415T2300Z/
/O.CON.KTBW.FW.W.0030.080416T1600Z-080416T2300Z/
/O.CON.KTBW.FW.A.0029.080417T1600Z-080417T2300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
650 PM EDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM EDT WEDNESDAY.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

WEDNESDAY AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4
TO 6 HOURS ACROSS THE AREA. MINIMUM HUMIDITIES ARE EXPECTED IN THE
MID 20 PERCENT RANGE. IN ADDITION...WINDS WILL BE 10 TO 15 MPH
WEDNESDAY AFTERNOON WITH SOME HIGHER GUSTS WHICH WILL CREATE
FAVORABLE CONDITIONS FOR RAPIDLY SPREADING WILD FIRES.

DRY AIR WILL REMAIN OVER THE REGION FOR THURSDAY AFTERNOON WITH
4 TO 6 HOURS OF HUMIDITIES BELOW 35 PERCENT AGAIN POSSIBLE.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:30 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 14, 2:30 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
230 PM EDT MON APR 14 2008

.SHORT TERM (TONIGHT - WEDNESDAY)...SECONDARY COLD FRONT IS MOVING
ACROSS THE REGION WITH NORTHWESTERLY FLOW BRINGING COLD ADVECTION
STRATOCUMULUS TO DEVELOP AND SPREAD INLAND FROM THE GULF OF MEXICO.
THIS WILL CONTINUE THROUGH AT LEAST EARLY TONIGHT THEN WINDS WILL
BEGIN TO GRADUALLY SHIFT TO A MORE NORTH NORTHWEST DIRECTION LATE
TONIGHT INTO TUESDAY AS LOW PRESSURE DEVELOPS OFF THE SOUTHEAST
U.S. COAST AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.
STRATOCUMULUS WILL CONTINUE OVER THE COASTAL WATERS AND NOT SPREAD
AS FAR INLAND AS WINDS SHIFT TO A MORE NORTH NORTHWEST DIRECTION
LATER TONIGHT INTO TUESDAY MORNING THEN THE CLOUDS SHOULD BEGIN TO
SHIFT OFFSHORE AND GO AWAY AS THE 850 MB WINDS BECOME MORE NORTHERLY
AND THE COLD ADVECTION WINDS DOWN TUESDAY AFTERNOON.  HOWEVER...SOME
MORE CLOUDS WILL BE WRAPPING AROUND THE LOW OFF THE SOUTHEAST U.S.
COAST TUESDAY NIGHT INTO WEDNESDAY IN THE MOIST NORTH TO NORTHEAST
FLOW LEADING TO SOME STRATOCUMULUS MOVING IN OFF THE ATLANTIC.
RATHER BREEZY CONDITIONS WILL CONTINUE AGAIN ON TUESDAY IN THE
TIGHT GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE NORTHWEST
AND THE LOW DEVELOPING OFF THE SOUTHEAST U.S. COAST.  WINDS WILL
DIMINISH SOME BY WEDNESDAY AS THE HIGH SETTLES OVER THE SOUTHEAST
U.S. AND THE LOW BEGINS TO MOVE AWAY.

TEMPERATURES WILL REMAIN RELATIVELY COOL...MORE TYPICAL OF JANUARY...
THROUGH TUESDAY NIGHT THEN THE MODERATING TREND WILL BEGIN ON
WEDNESDAY AS WINDS BECOME NORTHEASTERLY.  LOWS TONIGHT WILL DROP TO
AROUND 40 OVER INLAND PORTIONS OF THE NATURE COAST...INTO THE MID
40S OVER INLAND PORTIONS OF CENTRAL FLORIDA...BUT REMAIN IN THE
MID 50S TO LOWER 60S ALONG THE COAST THANKS TO THE CONTINUED
ONSHORE FLOW OFF THE RELATIVELY WARM GULF.  TUESDAYS HIGHS WILL
REMAIN ABOUT 10 DEGREES BELOW NORMAL IN THE MID 60S FAR NORTH TO
LOWER 70S SOUTH.  TUESDAY NIGHT STILL LOOKS LIKE THE COLDEST NIGHT
WITH LOWS RANGING FROM THE UPPER 30S OVER INLAND PORTIONS OF THE
NATURE COAST TO THE LOWER TO MID 50S ALONG THE SOUTHWEST FLORIDA
COAST.  HIGHS ON WEDNESDAY WILL BEGIN TO MODERATE...BUT REMAIN
ABOUT 5 DEGREES BELOW NORMAL IN THE 70S.

&&

.LONG TERM (WEDNESDAY NIGHT - MONDAY)...THE PERIOD BEGINS WITH AN
UPPER LOW MOVING OFFSHORE OF THE EASTERN U.S. COAST AND A LIFTING
SURFACE LOW PRESSURE SYSTEM OVER THE WESTERN ATLANTIC.  HIGH PRESSURE
AT THE SURFACE AND RIDGING ALOFT WILL BUILD INTO THE AREA AND REMAIN
IN PLACE THROUGH FRIDAY.  ANOTHER UPPER LEVEL TROUGH AND SURFACE COOL
FRONT WILL THEN APPROACH THE AREA FRIDAY NIGHT...WITH THE SURFACE
FRONT MOVING THROUGH THE AREA SATURDAY AND SATURDAY NIGHT.  HIGH
PRESSURE AND RIDGING ALOFT WILL THEN RETURN FOR SUNDAY AND MONDAY.
WITH LIMITED MOISTURE AND ENERGY ASSOCIATED WITH THE FRONT...HAVE
ONLY 20 PERCENT RAIN CHANCES FOR SATURDAY AND SATURDAY NIGHT...
OTHERWISE DRY.  TEMPERATURES WILL BEGIN A FEW DEGREES BELOW NORMAL
WEDNESDAY NIGHT AND THURSDAY...BUT THEN MODERATE TO NEAR NORMAL FOR
THURSDAY NIGHT.  TEMPERATURES WILL CONTINUE TO CLIMB TO A FEW DEGREES
ABOVE NORMAL FOR FRIDAY THROUGH MONDAY AS THERE WILL NOT BE MUCH OF A
COOL DOWN BEHIND THE FRONT.

&&

.AVIATION...GENERALLY VFR EXPECTED THROUGH THE PERIOD WITH BROKEN
CLOUDS GENERALLY ABOVE 5000 FEET.  NO VISIBILITY RESTRICTIONS
EXPECTED THROUGH THE PERIOD AS WINDS WILL REMAIN AROUND 10-12 KNOTS
OVERNIGHT.

&&

.MARINE...BREEZY NORTHWESTERLY FLOW WILL CONTINUE THROUGH EARLY
TONIGHT THEN BECOME MORE NORTHERLY ON TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE NORTHWEST.  THE WINDS WILL CONTINUE TO VEER AND GRADUALLY
DIMINISH WEDNESDAY THROUGH THE SECOND HALF OF THE WEEK AS THIS HIGH
SETTLES OVER THE SOUTHEAST U.S.   WILL NEED TO CONTINUE SMALL CRAFT
ADVISORY THROUGH TUESDAY MORNING.  WINDS AND SEAS WILL THEN BEGIN TO
SUBSIDE AND SHIFT TO NORTHEAST AND EAST DURING MID-WEEK.

&&

.FIRE WEATHER...MUCH DRIER AIR WILL CONTINUE THROUGH MID-WEEK
LEADING TO MORE CRITICAL FIRE WEATHER CONDITIONS THROUGH WEDNESDAY.
ON TUESDAY WINDS WILL REMAIN UP AROUND 15 MPH OR SO AND WITH THE DRY
AIR FIRMLY ENTRENCHED WILL LIKELY SEE SEVERAL HOURS BELOW 35 PERCENT
ALONG WITH THE WINDS.  WINDS FINALLY DIMINISH ON WEDNESDAY...BUT DRY
AIR WILL CONTINUE SO COULD SEE SEVERAL HOURS BELOW 35 PERCENT ONCE
AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  51  69  48  74 /   5   0   0   0
FMY  52  73  48  78 /   5   0   0   0
GIF  46  70  44  74 /   5   0   0   0
SRQ  51  70  49  74 /   5   0   0   0
BKV  41  68  39  74 /   5   0   0   0
SPG  56  69  56  74 /   5   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR CHARLOTTE-DE
     SOTO-HARDEE-HIGHLANDS-LEE-POLK-SUMTER.

     RED FLAG WARNING FROM 12 PM TO 7 PM EDT TUESDAY FOR CHARLOTTE-
     CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...PRC
LONG TERM/AVIATION...JC
Hazardous weather outlook, Apr 14, 4:32 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
432 AM EDT MON APR 14 2008

FLZ039-042-043-048>052-055>057-060>062-065-142130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
432 AM EDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

WINDS AND SEAS WILL CONTINUE TO INCREASE OVER THE COASTAL WATERS
TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT. BOATERS SHOULD CONSIDER
POSTPONING WATER ACTIVITIES UNTIL CONDITIONS IMPROVE. IN
ADDITION...THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY.
PERSONS GOING TO THE BEACHES TODAY SHOULD BE AWARE OF THIS INCREASED
RIP CURRENT DANGER. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE
EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP
CURRENT...DONT TRY TO FIGHT ITS SEAWARD PULL. MOVE ACROSS THE
CURRENT IN A DIRECTION FOLLOWING THE SHORELINE...THEN SWIM TO SHORE
ONCE YOU ARE OUT OF THE CURRENT.

LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT TODAY FOR
PORTIONS OF WEST CENTRAL FLORIDA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL RESULT IN CHILLY
TEMPERATURES TUESDAY AND WEDNESDAY MORNING. LOW TEMPERATURES BOTH
MORNINGS WILL RANGE FROM THE MID TO UPPER 30S NORTH OF TAMPA
BAY...LOW TO MIDDLE 40S AROUND TAMPA BAY...TO UPPER 40S SOUTH OF THE
BAY NEAR FORT MYERS. IT WILL REMAIN RATHER BREEZY EACH DAY...THUS
MAKING IT FEEL EVEN COLDER. BE SURE TO DRESS CHILDREN WARMLY FOR THE
WAIT AT THE BUS STOP TUESDAY AND WEDNESDAY MORNING.

GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE WATERS THROUGH THE
MIDDLE OF THE WEEK. SMALL CRAFT OPERATORS SHOULD CONSIDER
POSTPONING BOATING UNTIL CONDITIONS IMPROVE.

BEACH GOERS SHOULD ALSO BE AWARE THAT A MODERATE RISK OF RIP
CURRENTS WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. PERSONS
SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING
IN THE SURF. IF CAUGHT IN A RIP CURRENT...DONT TRY TO FIGHT ITS
SEAWARD PULL. MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE
SHORELINE...THEN SWIM TO SHORE ONCE YOU ARE OUT OF THE CURRENT.

RELATIVE HUMIDITY VALUES TUESDAY AND WEDNESDAY AFTERNOON WILL BE
BELOW 35 PERCENT FOR SEVERAL HOURS. THIS WILL LEAD TO DANGEROUS FIRE
WEATHER CONDITIONS WITH THE POTENTIAL FOR RAPID SPREAD OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:53 AM EDTFire Weather WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter10 hr
Apr 14, 4:53 AM EDTRed Flag WarningTBWDeSoto, Hardee, Highlands, Polk, Sumter14 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.